Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

What should be done to heal the wound faster and avoid pus formation developed below knee?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hello Doctor, Good morning.i met with an accident 15days ago and got wound below my right knee. went to hospital and got 11 stiches. now the wound is healing but the process is very slow and also pus formation is also visible. please suggest me what should i do and what should be done to heal the wound faster and avoid pus formation. Thanks.
Posted Sat, 21 Dec 2013 in Infections
Answered by Dr. Shanthi.E 23 minutes later
Brief Answer: regular dressing, immobility, and antibiotics Detailed Answer: Hello XXXXX, I am sorry about the accident and the injury. Here are the suggestions for faster healing: - Firstly, you must immobilize the right knee. Try not to move around too much. You can use a knee slab or support to immobilize the knee joint. - Regular sterile dressing of the wound is required. Alternate day dressing with Zovi dressing will help in faster healing. Use effective topical antibacterial ointment like Soframycin to dress the wound. - Oral antibiotics. If the pus is more and increasing, it is better to take a course of oral antibiotics like Tablet Augmentin 625mg thrice daily for 5 days. I prescribe my patients this. Hope this helps you and you recovery quickly. Regards,
Above answer was peer-reviewed by
Follow-up: What should be done to heal the wound faster and avoid pus formation developed below knee? 14 minutes later
Hello Doctor, Sorry to disturb you once again. How long will this wound take time to heal up as it already past 15days and the sign of improvement is very marginal. I have been advise to take clevam625mg. but this does not work i suppose. I would request you to suggest a medicine which will heal faster and regarding dressing the person in hospital does it on alternate days and while closing the would they use betadin ointment. They have removed 8 stitches,left 3 stitches.How is this effective.
Answered by Dr. Shanthi.E 2 hours later
Brief Answer: your treatment in going in the right direction Detailed Answer: Hi XXXXX, your treatment in going in the right direction. Clavam 625mg is same as Augmentin. So, you need not change the medicine. Continue to take it. Since the wound is big and there were about 11 stitches, it would take a little longer to heal. The dressing is being done correctly too. Nothing to be worried about. It is going to be effective. It would take 6 weeks for such kind of wound to heal completely. Take care!
Above answer was peer-reviewed by
Follow-up: What should be done to heal the wound faster and avoid pus formation developed below knee? 45 minutes later
All is fine,i agree. what about the pus formation taking place. is there any way to avoid that coming in.what would be suggestible medicine and the intake food.
Answered by Dr. Shanthi.E 22 hours later
Brief Answer: get the pus culture done Detailed Answer: Hello XXXXX, To avoid the pus from coming, we need to send the existing pus for culture and antibiotic sensitivity. Based on the culture test report, we can start you on suitable antibiotics, if required. As said, Clavam or Augmentin is effective antibiotic initially. There is no restriction for intake of any kind of food. You can take all. Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor